Drought, Quitman
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Quitman forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.867, -85.019 (the zone’s center; the record gives no point)
Severe drought conditions (D2) continued through all of April and into May.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe drought conditions (D2) continued through all of April and into May.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 31, 8:17 PM EST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
917 PM EDT THU MAR 31 2011
.UPDATE...
THE CURRENT FORECAST FOR TONIGHT APPEARS TO BE ON TRACK WITH NO
SIGNIFICANT CHANGES EXPECTED. TRANQUIL WX CURRENTLY DOMINATES THE
LOCAL AREA THIS EVENING WITH THE COLD FRONT AND ASSOCIATED ADVERSE
WX LOCATED TO THE SOUTH OF THE AREA ACROSS THE PENINSULA. DRIER AIR
IS ADVECTING IN WITH NORTHWESTERLY WINDS WITH LOW TEMPERATURES
EXPECTED TO BOTTOM OUT IN THE MID 40S FOR MOST OF THE AREA
TONIGHT...EXCEPT NEAR 50 OVER THE FAR SOUTHEAST BIG BEND AND THE
BEACHES.
&&
.AVIATION...
THROUGH 00Z SAT...CLOUDS HAVE MOVED E OF THE AREA AND VFR
CONDITIONS ARE FORECAST FOR THE REMAINDER OF THE TAF PERIOD. THE
PRIMARY IMPACT WEATHER FOR THE TERMINALS WILL BE THE GUSTY WNW
WINDS FORECAST FOR THE DAYLIGHT HOURS FRI. FREQUENT GUSTS TO 25KT
CAN BE EXPECTED WITH A FEW HIGHER GUSTS POSSIBLE.
&&
.MARINE...
A CHECK OF THE LOCAL BUOYS THIS EVENING REVEALS EXERCISE CAUTION
CONDITIONS OFFSHORE WITH NORTHWEST WINDS IN THE 15 TO 20 KNOT
RANGE AND SEAS OF 4 TO 6 FEET. WINDS AND SEAS ARE FORECAST TO
DROP BELOW THE EXERCISE CAUTION RANGE LATER TONIGHT AS THE
PRESSURE GRADIENT WEAKENS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 46 78 51 82 50 / 0 0 0 0 0
PANAMA CITY 52 77 58 80 59 / 0 0 0 0 0
DOTHAN 46 75 53 80 51 / 0 0 0 0 0
ALBANY 43 73 50 79 49 / 0 0 0 0 0
VALDOSTA 45 75 50 80 49 / 0 0 0 0 0
CROSS CITY 50 76 53 81 51 / 0 0 0 0 0
APALACHICOLA 52 74 55 77 58 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
FL...RED FLAG WARNING FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/
FRIDAY FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...
COASTAL BAY...COASTAL DIXIE...COASTAL FRANKLIN...COASTAL
GULF...COASTAL JEFFERSON...COASTAL TAYLOR...COASTAL
WAKULLA...GADSDEN...HOLMES...INLAND BAY...INLAND DIXIE...
INLAND FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND
TAYLOR...INLAND WAKULLA...INLAND WALTON...JACKSON...
LAFAYETTE...LEON...LIBERTY...MADISON...SOUTH WALTON...
WASHINGTON.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...
GADSDEN...HOLMES...INLAND BAY...INLAND DIXIE...INLAND
FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND TAYLOR...
INLAND WAKULLA...INLAND WALTON...JACKSON...LAFAYETTE...
LEON...LIBERTY...MADISON...WASHINGTON.
GM...NONE.
&&
UPDATE/MARINE...DVD
AVIATION...WOOLHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 910 PM EDT THU MAR 31 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-011100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 910 PM EDT THU MAR 31 2011 /810 PM CDT THU MAR 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...THERE IS A HIGH RISK OF RIP CURRENTS THROUGH FRIDAY ALONG THE FLORIDA PANHANDLE BEACHES... .DAY ONE...TONIGHT... MODERATE WESTERLY WINDS CONTINUING THROUGH FRIDAY WILL LEAD TO INCREASED SURF AND STRENGTHENING RIP CURRENTS ALONG THE PANHANDLE BEACHES OF WALTON...BAY...AND GULF COUNTIES. SURF AND RIP CURRENTS ARE EXPECTED TO SUBSIDE BY THE END OF THE DAY FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AFTER A COLD FRONT MOVES THROUGH THE REGION ON THURSDAY EVENING...DRIER CONDITIONS WILL RETURN FOR THE WEEKEND. THE NEXT STORM SYSTEM WILL APPROACH THE REGION BY TUESDAY. THERE IS INCREASING CONFIDENCE IN THE COMPUTER GUIDANCE THAT THIS SYSTEM COULD DELIVER ANOTHER ROUND OF SEVERE WEATHER REGION-WIDE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD/GODSEY
The national radar mosaic for the moment the first event began.
9 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295030, 295031, 295032, 295033, 295034, 295035, 295036, 295037, 295038.